Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 141, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 31, 1998, 8:22 PM MDT for Las Animas County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 1998, 8:22 PM MDT (02:22 UTC)
- Expired
- Aug 31, 1998, 9:25 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WUUS1 KPUB 010222 SVRPUB COC071-010325- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 822 PM MDT MON AUG 31 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 925 PM MDT * AT 820 PM MDT...RADAR SHOWED A SEVERE STORM 5 MILES EAST OF MODEL OR 23 MILES NORTHEAST OF TRINIDAD MOVING NORTH NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG AND EAST OF HIGHWAY 350 BETWEEN MODEL AND THATCHER THROUGH 925 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. SR/SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:10 AM MDT, 17 hours 12 minutes earlier.
Area forecast discussion, Aug 31, 3:10 AM MDT, 17 hours 12 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 AM MDT MON AUG 31 1998 CHALLENGES TODAY POPS AND MAXIMUM TEMPERATURES. MAJORITY OF CWFA CURRENTLY SEEING PARTLY CLOUDY SKIES ALONG WITH MILD LATE AUGUST TEMPERATURES. LATEST MODELS CONTINUE TO INDICATE THAT UPPER HIGH CONTINUES TO RETROGRADE WEST TO THE WEST COAST REGION WHILE UPPER FLOW OVER CWFA IS NORTHWESTERLY. MODELS TREND WEAK FRONT TO MOVE INTO REGION SLIGHTLY SLOWER THAN EARLIER INDICATED...I.E. MAIN PUSH LATE AFTERNOON INTO TONIGHT AND THIS COMBINED WITH RATHER MEAGER MOISTURE VALUES WILL TRIM POPS SLIGHTLY FOR 1ST PERIOD...I.E. GO WITH WIDELY SCATTERED TO SOME SCATTERED MAINLY LATE AFTERNOON AND EVENING POPS. MAXIMUM TEMPERATURES TO RUN SOME 5F OR SO COOLER THAN NOTED ON SUNDAY AFTERNOON. "77"
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.